Reply To: 14 year old, feeling 'sad' on Vyvanse, any advice?

Home Welcome to the ADDitude Forums For Teens and Young Adults with ADHD 14 year old, feeling 'sad' on Vyvanse, any advice? Reply To: 14 year old, feeling 'sad' on Vyvanse, any advice?

#133181
Lillitu83
Participant

I’m not sure how it works in the brain of a 14 year old, teenagers with their hormones always complicate matters. My son is 7 and has been on Vyvanse for a year and it is the only medication that has worked for him, expensive though. I cannot up his meds past the minimum of 10mg though, because he starts to experience side effects that increase his OCD behaviour (my son is also Autistic) but for the most part, it settles him to the point where he is tolerable to be around. I would say that the best bet would be for him to speak to a counselor or psychologist perhaps? It could be a side effect of the medication, but it could also be that the meds are working and the feelings of sadness were masked before by the other meds or the ADHD symptoms.